Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 37, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 12, 2006, 3:46 PM EDT for Crawford County, Orange County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 12, 2006, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Orange County, IN
The radar
The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 121946 FFWLMK INC025-117-122245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 346 PM EDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA... SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 645 PM EDT * AT 342 PM EDT...LAW ENFORCEMENT REPORTED SEVERAL ROADS FLOODED AND CLOSED AROUND MARENGO AND THE INTERSTATE 64 RAMP TO STATE ROAD 37 WAS CLOSED DUE TO HIGH WATER. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT UP TO TWO INCHES OF RAIN HAVE FALLEN ACROSS NORTHERN CRAWFORD AND SOUTHERN ORANGE COUNTIES TODAY. THIS RAINFALL COMBINED WITH YESTERDAYS RAINFALL HAS LED TO SATURATED GROUND. WHILE PRECIPITATION HAS ENDED...ADDITIONAL RAINFALL IS LIKELY TONIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EVEN MODERN SPORT UTILITY VEHICLES AND LARGE PICK-UP TRUCKS CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3828 8668 3831 8629 3847 8631 3845 8669 $$ MJ
2 follow-up statements
000 WGUS73 KLMK 122111 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 507 PM EDT WED JUL 12 2006 INC025-117-122245- ORANGE IN-CRAWFORD IN- 507 PM EDT WED JUL 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHERN CRAWFORD AND SOUTHERN ORANGE COUNTIES... AT 505 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE WATERS WERE RECEDING. ALTHOUGH CONDITIONS ARE IMPROVING...SOME ROADS COULD STILL HAVE WATER OVER THEM AND DEBRIS COULD STILL BE IN THE ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3828 8668 3831 8629 3847 8631 3845 8669 $$ SCHOLZ
000 WGUS73 KLMK 122150 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 547 PM EDT WED JUL 12 2006 INC025-117-122157- ORANGE IN-CRAWFORD IN- 547 PM EDT WED JUL 12 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CRAWFORD AND SOUTHERN ORANGE COUNTIES... LAW ENFORCEMENT REPORTED THAT THE WATER THAT HAD BEEN OVER A FEW ROADS IN NORTHERN CRAWFORD AND SOUTHERN ORANGE COUNTIES EARLIER HAS RECEDED AND THE ROADS WERE NOW OPEN. LAT...LON 3828 8668 3831 8629 3847 8631 3845 8669 $$ SCHOLZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:03 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 12, 3:03 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 303 PM EDT WED JUL 12 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... BAND OF SHRA/TSTMS GENERALLY ORIENTED SW-NE ALONG AND NORTH OF THE OHIO RIVER CONTINUES TO MOVE SLOWLY EAST THIS AFTERNOON. NEW ROUND OF CONVECTION NOW FIRING ACROSS SOUTH CENTRAL KENTUCKY WHERE MAX SOLAR INSOLATION HAS BEEN ONGOING. CONVECTION WILL GRADUALLY WIND DOWN FOR A BIT FROM WEST LATER THIS AFTERNOON AND INTO THE EVENING HOURS. TEMPERATURES THROUGH THE NEAR TERM WILL BE TICKY DUE TO CLOUDS AND RAIN. FEELING THAT LOWER 80S ACROSS THE NW AND UPPER 80S IN THE SE WITH A GRADIENT IN BETWEEN IS LIKELY. GIVEN THAT PRECIP WATER VALUES ARE RUNNING 1.7 TO 2.0 ACROSS THE REGION...HEAVY RAINFALL IS A POSSIBILITY AND WILL CONTINUE TO ADVERTISE IN THE ZONES. 12Z GFS AND NMM-WRF RUNS SHOWING ANOTHER POTENT H5 S/W ACROSS E KS AND WEST MO IS FORECAST TO SLIDE EAST INTO THE AREA LATER TONIGHT. THIS FEATURE WILL LIKELY BRING YET ANOTHER ROUND OF SHRA/TSTMS INTO THE REGION. THEREFORE WILL BE INCREASING POPS A BIT TONIGHT ACROSS THE ENTIRE REGION. OVERNIGHT LOWS WILL BE SIMILAR TO LAST NIGHT WITH LOWER 70S EXPECTED. THIS IS IN LINE WITH THE LATEST STATISTICAL TEMPERATURE GUIDANCE. FOR THURSDAY...AS WEAK FRONTAL BOUNDARY FINALLY PRESSES EAST-SOUTHEAST...SHOULD SEE LINGER CONVECTION FROM THE OVERNIGHT PERIOD SLOWLY PUSH EAST THROUGH THE MORNING. THUS...WILL KEEP HIGHEST POPS IN THE EAST AND THEN GRADUALLY LOWER POPS THROUGHOUT THE DAY. SINCE WE ARE EXPECTED TO REMAIN IN THE JUICY AIRMASS...ADDITIONAL THUNDERSTORM DEVELOPMENT DUE TO DIFFERENTIAL HEATING WILL BE POSSIBLE DURING THE AFTERNOON WITH LOCALLY HEAVY RAINFALL ONCE AGAIN. AFTERNOON TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF THE YEAR WITH HIGHS OF 84 TO 89 EXPECTED ACROSS MUCH OF THE FA. -MJ .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THE MAIN FCST PROBLEM CONTINUES TO BE WHETHER OR NOT THE WARM RIDGE ANCHORED OVER THE THE NORTHERN PLAINS INTO THE WESTERN GREAT LAKES HOLDS IN PLACE OR RETROGRADES TO THE WEST. IF SO...THIS WOULD ALLOW A FCST TROUGH OVER THE GREAT LAKES REGION BY TUESDAY TO AMPLIFY DROP MORE TO THE SOUTHEAST AND ALLOW FOR SOME DECENT COOLING TO THE NORTHEAST PART OF THE NATION BY MIDWEEK. WE ARE...AT BEST...ON THE WESTERN EDGE OF THIS SCENARIO. SO WE WILL KEEP THE HOT AND HUMID WEATHER TRENDS FOR THIS FCST PERIOD. THIS AGREES WELL WITH THIS AFTERNOONS LATEST EXTENDED FCST ADJUSTMENTS MADE BY THE HPC EXTENDED FORECAST GROUP. SFC DEWPOINTS SHOULD CONTINUE TO RANGE NEAR OR A FEW DEGREES ABOVE THE 70 DEGREE MARK THROUGH THE FIRST PART OF NEXT WEEK. SINCE THERE ARE NO APPARENT DISTURBANCES TO SET OFF ANY ORGANIZED PCPN THREAT... WE WILL CONTINUE TO GO WITH A MORE DIURNAL PRECIPITATION PATTERN FOR THE THUNDERSTORM THREAT FOR THE FRIDAY THROUGH MONDAY TIME FRAME. SINCE THERE WERE NO DECENT FEATURES TO INDICATE A CONTINUED DIURNAL SHOWER THREAT...AND I DID NOT WANT TO MENTION ISOLATED PCPN SO FAR OUT IN THE FCST PERIOD...WE DID NOT MTN AN TSTMS ON TUESDAY AND WEDNESDAY. THIS IS IN GOOD AGREEMENT WITH SURROUNDING FAS TOO. HIGH TEMPS WILL CONTINUE TO RANGE MOSTLY FROM THE UPPER 80S TO LOWER 90S. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 12, 12:03 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1203 PM EDT WED JUL 12 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1203 PM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. DUE TO HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS. SOME MINOR FLOODING OF LOW-LYING AREAS AND CREEKS AND STREAMS MAY BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. IN ADDITION...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE FORECAST THROUGH MONDAY WITH THE BEST CHANCE FOR STORMS THURSDAY AND FRIDAY. AT THIS TIME NO ORGANIZED SEVERE WEATHER IS EXPECTED. OVER THE UPCOMING WEEKEND...HEAT INDICES WILL RISE TO NEAR OR JUST OVER THE 100 DEGREE MARK AND WILL LAST INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY FLOODING PROBLEMS TODAY AND TONIGHT. MJ
In the hours before
Local storm report, Jul 12, 3:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD MARENGO 38.37N 86.34W
07/12/2006 CRAWFORD IN LAW ENFORCEMENT
SEVERAL ROADS WERE CLOSED DUE TO HIGH WATER IN THE
MARENGO AREA. FURTHER SOUTH...A RAMP BETWEEN INTERSTATE
64 AND STATE HIGHWAY 37 WAS CLOSED DUE TO HIGH WATER.
&&
MRCNearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.